Symptoms of overdose are likely not to be present immediately following injection. Should accidental injection or oral ingest ion occur or overdose be suspected, the person should be medically supervised for several weeks for signs and symptoms of systemic muscular weakness which could be local, or distant from the site of injection [see BOX WARNING and WARNINGS AND PRECAUTIONS]. These patients should be considered for further medical evaluation and appropriate medical therapy immediately instituted, which may include hospitalization.
The safe and effective use of BOTOX depends upon proper storage of the product, selection of the correct dose, and proper reconstitution and administration techniques. An understanding of standard electromyographic techniques is also required for treatment of strabismus, upper or lower limb spasticity, and may be useful for the treatment of cervical dystonia. Physicians administering BOTOX must understand the relevant neuromuscular and structural anatomy of the area involved and any alterations to the anatomy due to prior surgical procedures and disease, especially when injecting near the lungs.
Therefore, it is important to remember that if a clinic or medical spa states that they are providing Botox at a certain dollar amount per unit, it is quite possible that they are diluting the Botox and actually not providing the agreed-upon amount. This is much like the concept of a watered-down drink at a bar, but the costs are much larger when it comes to Botox or its alternatives, Dysport and Xeomin.
Spread of toxin effects. The effect of botulinum toxin may affect areas away from the injection site and cause serious symptoms including: loss of strength and all-over muscle weakness, double vision, blurred vision and drooping eyelids, hoarseness or change or loss of voice, trouble saying words clearly, loss of bladder control, trouble breathing, and trouble swallowing.
×